Journal of Geometry

, 109:2 | Cite as

Remarks on minimal surfaces in a 3-dimensional Randers space

  • Zhong-Hua Hou
  • Yong-Nan Liu


In this paper, we study minimal surfaces in Randers space. We consider Randers metric \(F=\alpha +\beta \), on the 3-dimensional real vector space V, where \(\alpha \) is the Euclidean metric, and \(\beta \) is a 1-form with norm b satisfying \(0\le b<1\). We firstly solve the ordinary differential equation that characterizes the rotational minimal surfaces in (VF) and discuss the geometrical properties of the meridian curves. Then we obtain the ordinary differential equation that characterizing the minimal translation surface in (VF). Finally we prove that the only minimal surfaces in (VF) are plane.


  1. 1.
    Carvalho, T.M.M., Moreira, H.N., Tenenbalt, K.: Surfaces of rotation with constant mean curvature in the direction of a unitary normal vector field in a Randers space. Can. J. Math. 64(1), 44–80 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    da Silva, R.M., Tenenblat, K.: Helicoidal minimal surfaces in a Finsler space of Randers type. Can. Math. Bull. 57(4), 765–779 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    He, Q., Shen, Y.B.: On the mean curvature of Finsler submanifolds. Chin. J. Contemp. Math. 27C, 431–442 (2006)MathSciNetGoogle Scholar
  4. 4.
    He, Q., Yang, W.: Volume forms and minimal surfaces of rotation in Finsler space with \((\alpha ,\beta )\) -metrics. Int. J. Math. 21, 1401–1411 (2010)Google Scholar
  5. 5.
    Shen, Z.: On Finsler geometry of submanifolds. Math. Ann. 311, 549–576 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Shen, Z.: Lectures on Finsler geometry, p. xiv. World Scientific Publishers, Singapore (2001)CrossRefzbMATHGoogle Scholar
  7. 7.
    Souza, M., Spruck, J., Tenenblat, K.: A Bernstein type theorem on a Randers space. Math. Ann. 329, 291–305 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Souza, M., Tenenblat, K.: Minimal surfaces of rotation in Finsler space with a Randers metric. Math. Ann. 325, 625–642 (2003)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Institute of MathematicsDalian University of TechnologyDalianPeople’s Republic of China

Personalised recommendations